| Catalog Number |
1202025 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Seroma (2069)
| Date of Event |
04/19/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
As reported, post-implant of the phasix st mesh, the patient was diagnosed with seroma and underwent ultrasound-guided seroma aspiration.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Seroma formation is a known inherent risk of surgery.The adverse reactions section of the instructions-for-use supplied with the device lists seroma as a possible complication.This mdr represent the ae of seroma.An additional mdr was submitted to represent the aes of mesh infection, ssi, abdominal wall abscess and enterocutaneous fistula.
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2017 - subject patient underwent an open multiple recurrent midline incisional hernia repair procedure.A bard/davol phasix st mesh, was placed in sandwich fashion intra-peritoneally and sutured.Closure of upper portion of fascia was limited due to some of the hernia sac.Full skin closure was achieved using staples.The subject patient was discharged from the hospital on (b)(6) 2017.(b)(6) 2017 - subject patient was diagnosed with seroma and underwent an ultrasound-guided needle aspiration of the seroma, were 190ml of yellow serous fluid was aspirated and the patient tolerated well.Per the study clinician, the reported adverse event has been assessed as moderate in severity, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as recovered/resolved.(b)(6) 2018 - subject patient was diagnosed with a mesh infection, surgical site infection (ssi) with purulent drainage; abdominal wall abscess and enterocutaneous fistula.The patient was treated with intravenous and oral antibiotics.The patient underwent surgery for extensive lysis of adhesions, small bowel resection, anastomosis, drainage of abdominal wall abscess, wound vac placement and mesh explantation.The patient was discharged to home on (b)(6) 2018.Per the study clinician: the reported adverse event of mesh infection has been assessed as severe, definitely related to the study device and to the index procedure.The outcome for this ae is reported as resolved.The reported adverse event of abdominal wall abscess has been assessed as moderate, possibly related to the study device and definitely related to the index procedure.The outcome for this ae is reported as not recovered/not resolved.The reported adverse event of enterocutaneous fistula has been assessed as moderate, definitely related to the study device and to the index procedure.The outcome for this ae is reported as not recovered/not resolved.